MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106002-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was one (1) 19cm probe.As received, the ceramic tip was detached.The customer only returned the shaft portion of the probe.The device shaft was returned severed from the device applicator handle.The only remaining section of the tip is the 4mm section still attached to semi rigid.The center conductor, ferrule and end washer have detached.The exact failure mode is unknown, this failure mode is possibly the result of excessive external forces being applied as stated above.The customer's reported complaint description of tip fractured and detached was confirmed.Root cause for the tip detachment could not be definitively determined; potential contributing factors are thermal event or external forces.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, item number {16600972-01} which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a 19cm solero applicator.The applicator was tested for 10 seconds at 100 watts prior to percutaneous insertion with no reported issues.The unit was set for 140 watts for 6 minutes for the first ablation cycle.The second ablation was performed at 40 watts for 4 minutes.The unit was then set for 140 watts for 4 minutes.While ablating the large 5x4 renal lesion, the probe tip broke off in the patient.They had ablated with the same probe 2 times and on the 3rd ablation they did not noticed any changes on the ct image.When they removed the probe, they noticed the tip was missing and it was able to be seen on the ct scan.The patient is not a surgical candidate, so they determined to leave the tip.The procedure was completed with another applicator.Patient was admitted overnight for observation.Physician thought he might have used excess or lateral force.Additional information: no error messages were received during the procedure.The applicator was not removed and inspected between ablation cycles.The doctor has been using solero product for greater than 4 years.

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20012727
Report Number1317056-2024-00117
Device Sequence Number4551929
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106002-US
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight204 KG